Thunderstorm Wind, Union
- When
- May 19, 1:45 AM CST
- Where
- Union County, Marion
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.900, -92.233
Trees down across Hwy 143.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 18, 9:01 PM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 PM CDT FRI MAY 18 2001 STORMS ARE CONTINUING OVER AR AND MOVING EAST...AHEAD OF VORT MAX ALONG THE OK...AR BORDER. MOST OF THE REGION IS MOSTLY CLOUDY AT THIS TIME AND DEW POINTS ARE IN THE UPPER 60S TO THE LOWER 70S. ADJUSTED SKY AND TEMPS FOR TONIGHT. RUNNING LATE TONIGHT DUE TO WEATHER. UPDATE ALREADY OUT. IV .SHV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0804 PM TOLLETTE AR .75 INCH HAIL
05/18/01 HOWARD DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
0825 PM BLEVINS AR 1 INCH HAIL
05/18/01 HEMPSTEAD REPORTED BY A TRAINED
SPOTTER.
0829 PM 8 N HOPE AR .75 INCH HAIL
05/18/01 HEMPSTEAD DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0838 PM 2 NE EMMET AR 3 INCH HAIL
05/18/01 NEVADA THREE INCH DIAMETER SIZE
HAIL. REPORTED BY LAW
. ENFORCEMENT.ARZ050-051-059-070-TXZ097-112-190315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 936 PM CDT FRI MAY 18 2001 ...PORTIONS OF SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR HOWARD...SEVIER...LITTLE RIVER...AND MILLER COUNTIES IN SOUTHWEST ARKANSAS...AND FOR BOWIE AND CASS COUNTIES IN NORTHEAST TEXAS... AT 930 PM CDT...DOPPLER RADAR IN SHREVEPORT INDICATED STRONG THUNDERSTORM ACTIVITY ACROSS SOUTHWEST ARKANSAS SHIFTING TO THE EAST. THIS TREND IS EXPECTED TO CONTINUE AS AN UPPER LEVEL DISTURBANCE PRODUCING THE STORMS CONTINUES TO MOVE EASTWARD. THEREFORE...NO FURTHER SEVERE WEATHER IS EXPECTED ACROSS PORTIONS OF EXTREME SOUTHWEST ARKANSAS AND ADJACENT PORTIONS OF EXTREME NORTHEAST TEXAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATIoON....
0815 PM OZAN AR 1.25 INCH HAIL
05/18/01 HEMPSTEAD HALF DOLLAR SIZE HAIL.
REPORT RELAYED BY WFO LIT.The Shreveport radar (KSHV), 159 km away, was scanning. The volume nearest the first event began at 07:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down across Hwy 143.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241162.